MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1610C124E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 05/06/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: etlw1610c124e, serial/lot #: (b)(6), ubd: 15-feb-2025, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis bifurcate stent graft was implanted in the endovascular treatment of a ruptured aaa on (b)(6) 2023.  it was reported that during the index procedure, the patient was noted to have challenging access vessels.A shockwave lithoplasty was used and the main body was  deployed. during removal of the delivery system the suprarenal stent was stuck and brought into the graft.The suprarenal stent was pointing in a horizontal angle.An ivus performed  demonstrated a severe infold.A type ia endoleak was also noted.The physician used endoanchors and a balloon to attempt to resolve it and a non mdt stent was also implanted.  it was reported the endoanchors did not resolve the type ia endoleak.Two endurant limbs had also been implanted prior to the patients death.It was reported the patient subsequently expired on the same date from the ruptured aneurysm.  the patient expired during the implant procedure the cause of the infolding is unknown per the physician no additional clinical sequelae were provided and the patient is expired.
 
Additional Manufacturer Narrative
B5: correction: it was reported that initially during the index procedure, an endurant bifurcate (b)(6) esbf3614c103e was attempted to be implanted but would not cross the iliac artery and the hypotube became possibly kinked from pushing so hard trying to get the device through the iliac artery.Additional information received: it was reported the first stent graft used esbf3614c103e (b)(6) that was attempted to be implanted would not cross the iliac artery due to vessel size and calcification.It was confirmed this stent graft did not cause or contribute to the patients death.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Product analysis conclusion: the cause of the reported suprarenal stent deformation, infolding, and type ia endoleak could not be fully determined from the provided films.The exact moment of bifurcate deployment and the removal of the delivery system were not available for review.Additionally, only one viewpoint (a-p) was provided in the angiogram videos, which limited the comprehensive assessment of the event and the in vivo configuration of the stent graft.It is possible that the presence of calcification in the infrarenal aortic neck contributed to the delivery system getting caught on the stent during removal, leading to suprarenal deformation and subsequent infolding, causing a type ia endoleak.Alternatively, the order of events could have been inverted, with the suprarenal stents being deformed due to infolding.This could have caused the delivery system to get caught on stents upon removal, exacerbating the stent deformation and likely entanglement.Possible oversizing of the endurant bifurcate stent graft may also have contributed to the infolding.Implanting a 36mm bifurcate stent graft in an aortic neck with a smallest flow lumen diameter of approximately 26mm could have been a contributing factor in the reported infolding and subsequent events, but this could not be confirmed.Endoanchors were implanted but the endoleka remained.It is possible that the presence of calcium and thrombus in the infrarenal aortic neck may have compromised endoanchor fixation to the arterial wall, but this could not be confirmed.The cause of the patient's death could not be assessed or determined based on the films provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16910061
Report Number9612164-2023-01976
Device Sequence Number20676382
Product Code MIH
UDI-Device Identifier00643169467644
UDI-Public00643169467644
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberETLW1610C124E
Device Catalogue NumberETLW1610C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2023
Supplement Date Received by Manufacturer05/06/2023
06/09/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date05/24/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age62 YR
Patient SexFemale